ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A CC-16; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
W8667 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/4/2024 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: -what was being done when the needle pulled-off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? -did the needle fall into the patient? if so, please provide the following information: -were x-rays taken to locate the needle? -was the needle piece removed from the patient during the same procedure? c.Does the needle remain in the patient¿s tissue? d."what tissue structure is it located? size of the needle retained e.Are any plans in place to remove the needle piece in future?" -if retained, what is the surgeon's opinion of consequences to the patient? - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.--please refer to the event description, there's no report on patient's injury.Other information requested is unknown.
Event or Problem Description
It was reported that a patient underwent a lobectomy procedure on (b)(6) 2024 and suture was used.It was reported that the problem of pulling off suture needle happened in surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.Investigation summary: the product was returned to ethicon for evaluation.One winding former with a detached needle and needle suture combination was received for analysis.Product code w8667.Upon visual inspection of the detached needle, the swage and attachment area were noted as expected.The barrel hole was examined under magnification, and no suture remnant was noted.In addition, the needle suture was visually inspected, and the swage and attachment area were found as expected.The suture was examined along the strand and the short insertion could be observed at the other extreme.A functional test was performed using instron equipment and the pull force was above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.